Jump to content
CrazyBoards.org

Stopping Topamax after 12 days?


Recommended Posts

Hi, I started taking prozac on May 20 - at 25MG once a day

I would like to stop taking it NOW

I cannot get in touch with my doctor or therapist to find out how to go about this, so I am looking for helpful advice

Since it has only been 12 days & the dose is so low, can I safely stop taking?

Link to comment
Share on other sites

which, prozac or topamax?

If it's prozac, you've not been on it nearly long enough for it have even started working.

If it's topamax, it will get better in time. The first month is really rough though. Depending on why you're taking it, it might be a good idea to not stop taking it until you have something else to take its place. If it's seizures, you don't want to fuck around with that.

Link to comment
Share on other sites

Guest Guest_mac_*

which, prozac or topamax?

If it's prozac, you've not been on it nearly long enough for it have even started working.

If it's topamax, it will get better in time. The first month is really rough though. Depending on why you're taking it, it might be a good idea to not stop taking it until you have something else to take its place. If it's seizures, you don't want to fuck around with that.

ooh whoops - My original used to say topamax

I want to stop taking BOTH, lol

The topamax I am on as a mood stabilizer, not for seizures

Link to comment
Share on other sites

I know this doesn't answer your question, but I have one of my own anyway - why do you want to stop taking the meds, especially after such a brief period? If it's the side effects (and trust me, I know how much they can suck), it honestly is far too soon to make a decision to discontinue on that basis (unless you're half dead from taking them) because your body's still habituating to them.

I'm with openembrace on this one - I'm very leery at the idea of quitting meds cold turkey or without discussing it with your doctor. I know you said you can't get in touch with him/her, but it really would be safer to wait until you can. Quitting anticonvulsants without being under proper care has also been known to result in seizures - even if you're on the med for its mood stabilising properties and have never seized before in your life.

tread carefully!

Link to comment
Share on other sites

I dont think I am having side effects from the Topamax........does it usually have side effects?

I am going to take it again tonight & wait until I can talk to my Dr tomorrow --

Link to comment
Share on other sites

People have different experiences with psych meds - that's why one of the standard phrases around here is YMMV ("your mileage may vary"). I was just trying to find out why you want to stop taking the drugs so quickly, and thought that the side effects may be the reason.

Link to comment
Share on other sites

Taking it tonight and talking to your doctor tomorrow would be the best idea. I know I've been taking pills for a short time and just one or two days off throw me off completely. Depending on your body type, it can become accustomed to the med very quickly. It might be okay to stop it cold turkey, it might not. I'm not the person to ask, your doctor is. It is never okay to stop one cold turkey, however, without asking a doctor. ESPECALLY one like Topamax. I know when I even first started it and missed a dose by mistake, it was horrible.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...